Alert archive / Michigan / Gale Warnings in 2012
Gale Warning 29, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Oct 25, 2012, 10:47 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2012, 10:47 AM EDT (14:47 UTC)
- Expired
- Oct 25, 2012, 11:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
335 WHUS73 KGRR 251447 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1047 AM EDT THU OCT 25 2012 LMZ846>849-252300- /O.UPG.KGRR.SC.Y.0079.000000T0000Z-121026T1200Z/ /O.NEW.KGRR.GL.W.0029.121025T1447Z-121026T0300Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1047 AM EDT THU OCT 25 2012 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...INCREASING TO SOUTH TO 40 KNOTS TODAY. * WAVES...BUILDING TO 5 TO 9 FEET TODAY HIGHEST NORTH OF HOLLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844-845-252300- /O.CON.KGRR.SC.Y.0079.000000T0000Z-121026T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 1047 AM EDT THU OCT 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WINDS...INCREASING TO SOUTH TO 30 KNOTS TODAY. * WAVES...BUILDING TO 4 TO 6 FEET TODAY HIGHEST NORTH OF SOUTH HAVEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
495 WHUS73 KGRR 251739 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 139 PM EDT THU OCT 25 2012 LMZ844-845-260145- /O.UPG.KGRR.SC.Y.0079.000000T0000Z-121026T1200Z/ /O.EXA.KGRR.GL.W.0029.000000T0000Z-121026T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 139 PM EDT THU OCT 25 2012 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...SOUTH GALES TO 40 KNOTS...DIMINISHING THIS EVENING. * WAVES...BUILDING TO 4 TO 6 FEET TODAY HIGHEST NORTH OF SOUTH HAVEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ846>849-260145- /O.CON.KGRR.GL.W.0029.000000T0000Z-121026T0300Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 139 PM EDT THU OCT 25 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...SOUTH GALES TO 40 KNOTS...DIMINISHING THIS EVENING. * WAVES...BUILDING TO 5 TO 9 FEET TODAY HIGHEST NORTH OF HOLLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
476 WHUS73 KGRR 251956 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 356 PM EDT THU OCT 25 2012 LMZ844>849-260300- /O.CON.KGRR.GL.W.0029.000000T0000Z-121026T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 356 PM EDT THU OCT 25 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...SOUTH GALES TO 40 KNOTS...DIMINISHING THIS EVENING. * WAVES...BUILDING TO 5 TO 9 FEET TODAY HIGHEST NORTH OF HOLLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
229 WHUS73 KGRR 260310 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1110 PM EDT THU OCT 25 2012 LMZ844>849-261115- /O.EXP.KGRR.GL.W.0029.000000T0000Z-121026T0300Z/ /O.NEW.KGRR.SC.Y.0080.121026T0310Z-121026T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1110 PM EDT THU OCT 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT FRIDAY. * WINDS...WEST NORTHWEST TO 30 KNOTS OVERNIGHT. * WAVES...3 TO 6 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Oct 25, 7:49 AM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Oct 25, 7:49 AM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 749 AM EDT THU OCT 25 2012 .SYNOPSIS... ISSUED AT 345 AM EDT THU OCT 25 2012 IT WILL BE UNSEASONABLY WARM AGAIN TODAY BEFORE A STRONG COLD FRONT BRINGS SHOWERS TONIGHT. IT WILL TURN MUCH COOLER BEHIND THE FRONT FOR FRIDAY THROUGH THE WEEKEND INTO EARLY NEXT WEEK WHEN HIGH TEMPERATURES WILL ONLY REACH THE 40S TO LOWER 50S. && .SHORT TERM...(TODAY THROUGH SATURDAY AFTERNOON) ISSUED AT 345 AM EDT THU OCT 25 2012 IT WILL BECOME BREEZY AND UNSEASONABLY WARM TODAY IN STRONG SOUTHERLY FLOW WAA IN ADVANCE OF THE APPROACHING COLD FRONT. MAX TEMPS TODAY WILL REACH WELL INTO THE MID 70S WITH EVEN A FEW UPPER 70S READINGS MAINLY NEAR TO SOUTH OF I-96. THE FRONT WILL BRING SHOWERS TONIGHT AND PERHAPS A FEW THUNDERSTORMS IN THE EARLY EVENING. THUNDERSTORMS ARE UNLIKELY LATE EVENING AND OVERNIGHT DUE TO LACK OF INSTABILITY AS WELL AS UNFAVORABLE FRONTAL TIMING AS SUGGESTED BY THE 00Z 4KM WRF-NMM SIM Z GUIDANCE. A FEW SHOWERS WILL LINGER IN OUR SE FCST AREA NEAR TO SE OF A LINE FROM LAN TO JXN FRIDAY MORNING BEFORE DRY WX RETURNS FRIDAY AFTERNOON THROUGH SATURDAY. MAX TEMPS FRIDAY AND SATURDAY WILL ONLY REACH THE UPPER 40S TO LOWER 50S WITH LOWS FRIDAY NIGHT DOWN INTO THE LOWER 30S. .LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 345 AM EDT THU OCT 25 2012 LITTLE QUESTION IT WILL BE MUCH COLDER DURING THIS TIME FRAME THAN MOST OF THIS WEEK AS BEEN TO THIS POINT. THE OTHER BIG STORY THE INCREASE THREAT OF RAIN AND WET SNOW TUESDAY THROUGH WEDNESDAY WHICH WILL RESULT AND NEEDED WARM WEATHER GEAR FOR HALLOWEEN TRICK OR TREATERS. INCREASINGLY THE MODELS ARE CONVERGING ON A SOLUTION THAT BRINGS SANDY STORM BACK WESTWARD INTO MICHIGAN IN THE TUESDAY TO WEDNESDAY TIME FRAME. GIVEN THAT WE WOULD BE ALREADY IN THE COLD AIR... LIKELY THIS WOULD MEAN SOME SNOW. THE LARGE SCALE PICTURE IS A NORTHERN STREAM TROUGH MOVING EAST INTO THE CENTRAL AND EASTERN UNITED STATES WHILE A HURRICANE MOVES NORTHWARD UP THE EAST COAST THAT THEN GETS CAPTURED BY THE NORTHERN STREAM SYSTEM. A BLOCKING UPPER HIGH NEAR NEWFOUNDLAND IS WHAT HELPS THE STORM TO TRACK AS IT DOES. THE BLOCKING WILL RESULT THIS SYSTEM STALLING NEAR THE GREAT LAKES FOR SEVERAL DAYS DURING THE MIDDLE OF NEXT WEEK. THE GFS DEVELOPS THE CLOSED UPPER LOW OVER THE GREAT LAKES MONDAY THEN PHASES IT WITH EAST COAST SYSTEM DURING WEDNESDAY. THAT WOULD CAUSE INSTABILITY SHOWERS TO DEVELOP WITH LAKE EFFECT AREAS SEEING THE LIONS SHARE OF THE EVENT. THE CANADIAN AND ECMWF ON THE OTHER HAND JUST RETROGRADE THE ENTIRE SYSTEM BACK WEST TO MICHIGAN IN THE TUESDAY-WEDNESDAY TIME FRAME. THAT WOULD CAUSE PRECIPITATION TO MOVE IT FROM THE EAST AND REMAIN AROUND THROUGH WEDNESDAY. THE ECMWF WOULD ALSO SUPPORT LAKE EFFECT SO EITHER WAY THE AREAS WEST OF US-131 WOULD SEE THE HEAVIEST PRECIPITATION. I RAMPED UP THE POPS IN THAT TIME FAME GIVEN THE AGREEMENT ON THIS BETWEEN THE 25/00Z GFS... ECMWF THE ENSEMBLES OF THE GFS AND CANADIAN GEM. GIVEN MOST OF THE MODELS ARE NOW GIVING SOUTHWEST MICHIGAN ENOUGH MOISTURE WITH TEMPERATURES COLD ENOUGH FOR SNOW... THIS COULD RESULT IN OUR FIRST WINTER WEATHER HEADLINES OF THE SEASON. SINCE HALLOWEEN MAY BE THAT DAY... THAT MAY INCREASE THE ODDS OF A IMPACT BASED HEADLINE TOO. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 750 AM EDT THU OCT 25 2012 SKIES SHOULD BE MOSTLY CLEAR A GOOD PART OF THE DAY WITH ONLY CIRRUS CLOUDS BUT IT WILL BE VERY WINDY. THE GRR 88D VAD WIND AT 1145Z SHOWS 35 KNOTS AT 2000 FT AND 45 KNOTS AT 3000 FT. ONCE THE SUN COMES UP AND MIXES THE AIR... WE SHOULD SEE GUSTS TO 35 KNOTS AND MOST OF THE TAF SITES. FRONTAL CLOUDS WILL ARRIVE AFTER 00Z AND SHOWERS AND THUNDERSTORMS AFTER 02Z AT MKG... MORE LIKE 07Z AT JXN. ONCE THE FRONT COMES THROUGH CIGS SHOULD GO IFR. THUNDERSTORMS MAY MAKE IT TO US-131 SO MKG...GRR...AZO AND BTL MAY SEE THEM BUT I DO NOT THINK LAN OR JXN WILL AS THEY ARE TO FAR EAST. CLEARING WILL FOLLOW AFTER 12Z EXCEPT FOR MKG WHICH COULD SEE CLEARING BY 10Z-11Z. && .MARINE... ISSUED AT 345 AM EDT THU OCT 25 2012 THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM ST. JOSEPH TO MANISTEE THROUGH FRIDAY MORNING. WINDS AND WAVES WILL RAMP UP SIGNIFICANTLY TODAY IN STRONG SOUTHERLY FLOW AHEAD OF THE APPROACHING COLD FRONT. WINDS AND WAVE HEIGHTS WILL STAY UP BEHIND THE FRONT TONIGHT INTO FRIDAY. && .HYDROLOGY... ISSUED AT 345 AM EDT THU OCT 25 2012 NO HYDRO ISSUES. A COLD FRONT WILL BRING SHOWERS TONIGHT BUT RAINFALL AMOUNTS WILL BE LIGHT AND MAINLY UNDER A QUARTER OF AN INCH. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT FRIDAY FOR LMZ844>849. && SYNOPSIS...LAURENS SHORT TERM...LAURENS LONG TERM...WDM AVIATION...WDM HYDROLOGY...LAURENS MARINE...LAURENS
Hazardous weather outlook, Oct 25, 10:24 AM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 407 AM EDT THU OCT 25 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-260815- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 407 AM EDT THU OCT 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT EXPECT WIND GUSTS OF 30 TO 40 MPH OUT OF THE SOUTH THROUGH SUNSET. HIGHEST AND MOST FREQUENT GUSTS WILL OCCUR ALONG THE LAKESHORE AND OVER LARGE OPEN FIELDS. THERE IS A CHANCE OF THUNDERSTORMS WITH GUSTY WINDS WEST WINDS...AND BRIEF HEAVY RAINFALL...BETWEEN 7 PM AND 2 AM TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY COULD BE SOME WET SNOW... WITH ACCUMULATIONS NOT OUT OF THE QUESTION... TUESDAY NIGHT INTO WEDNESDAY. AREAS BETWEEN US-31 AND US1-131 WOULD BE MOST FAVORED AS WOULD THE HIGHER TERRAIN AREAS NEAR ROUTE 10. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. LMZ844>849-260815- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 407 AM EDT THU OCT 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THROUGH TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. EXPECT THE STORMS TO HAVE GUSTY WINDS...LOCALLY HEAVY RAIN WITH SIGNIFICANTLY REDUCED VISIBILITY AND CLOUD TO GROUND LIGHTING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT INTO FRIDAY MORNING. MIXED RAIN AND WET SNOW IS POSSIBLE TUESDAY INTO WEDNESDAY. THERE COULD BE HAZARDOUS WINDS AND WAVES THEN TOO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. WDM
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 7:37 PM EDT | Special Weather Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 113 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.